Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 30, 2007, 2:04 PM EDT for Stanly County, North Carolina. It was in force for 86 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 2:04 PM EDT (18:04 UTC)
- Expired
- Jul 30, 2007, 3:30 PM EDT
- In force
- 86 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 164 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 2:10 PM EDT | FLASH FLOOD | Albemarle, NC | HIGH WATER ON MAIN STREET AND HENSON STREET IN ALBEMARLE. WATER UP TO THE BOTTOM OF CAR DOORS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 301805 FFWRAH NCC167-301930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 204 PM EDT MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... STANLY COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 330 PM EDT * AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER STANLY COUNTY. UP TO TWO AND A HALF INCHES OF RAIN HAS FALLEN OVER PORTIONS OF STANLY COUNTY SINCE 1 PM. * LOCATIONS THREATENED WITH FLOODING INCLUDE OAKBORO AND ALBEMARLE. NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER. EXCESSIVE RUNOFF FROM THIS RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. LAT...LON 3544 8011 3518 8008 3519 8046 3547 8029 $$ GIH
2 follow-up statements
000 WGUS72 KRAH 301834 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT MON JUL 30 2007 NCC167-301930- STANLY NC- 230 PM EDT MON JUL 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR STANLY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT UP TO TWO AND A HALF INCHES OF RAIN HAS FALLEN OVER STANLY COUNTY SINCE 1 PM. IN THE CITY OF ALBEMARLE... HIGH WATER WAS REPORTED ON MAIN STREET AND HENSON STREET. SEVERAL CREEKS IN THE COUNTY... INCLUDING LONG CREEK... LITTLE CREEK... AND TOWN CREEK... ARE LIKELY SWOLLEN AND MAY BE APPROACHING BANKFULL. DOPPLER RADAR INDICATES THAT THE HEAVIEST RAINFALL HAS SHIFTED SOUTH OF ALBEMARLE... TOWARD OAKBORO... NORWOOD... AND LOCUST. ENEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER. REMEMBER... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. LAT...LON 3544 8011 3518 8008 3519 8046 3547 8029 $$ GIH
000 WGUS72 KRAH 301932 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT MON JUL 30 2007 NCC167-301933- STANLY NC- 323 PM EDT MON JUL 30 2007 ...THE FLASH FLOOD WARNING FOR STANLY COUNTY HAS EXPIRED... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS STANLY COUNTY. HOWEVER THE LOCALLY VERY HEAVY RAINS HAVE DIMINISHED ALTHOUGH A FEW SHOWERS OR STORMS COULD PRODUCE ISOLATED RAINFALL AMOUNTS UP TO ONE INCH. SINCE LOCALLY HEAVY RAINFALL HAS FALLEN OVER PORTIONS OF THE COUNTY...SOME CREEKS AND STREAMS WILL REMAIN HIGH. ALSO LOW LYING AREAS ALONG HIGHWAYS...STREETS AND UNDERPASSES REMAIN SUSCEPTIBLE TO FLOODING FROM ADDITIONAL RAINFALL. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. LAT...LON 3544 8011 3518 8008 3519 8046 3547 8029 $$ RA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:05 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 30, 10:05 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1005 AM EDT MON JUL 30 2007 .SYNOPSIS...AN AREA OF LOW PRESSURE COUPLED WITH A MOIST AIR MASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. HIGH PRESSURE WILL BEGIN TO EXTEND INTO OUR AREA TUESDAY AND PERSIST OVER THE REGION THROUGH MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... THERE IS A POTENTIAL FOR HEAVY RAIN IN REGIONS OF THE CWA THROUGH EARLY EVENING. HIGH PRECIPITABLE WATER OF 1.75 TO 2 INCHES IS FORECAST FOR MIDAFTERNOON WITH WEAK STEERING FLOW THROUGHOUT THE AIR COLUMN. THICK CAPE BETWEEN -10 AND -30 C INDICATES POTENTIAL FOR AN ABOVE AVERAGE LIGHTING DAY. WET MICROBURST POTENTIAL OFF OF THE GREENSBORO SOUNDING IS PROBABLY OVERDONE DUE TO DRY AIR BETWEEN 600 AND 500 MILLIBARS THAT WILL LIKELY MOISTEN THIS AFTERNOON. BUT A SMALL THREAT STILL REMAINS. FREEZING LEVELS AROUND 13500 FEET INDICATE ONLY A SMALL NUMBER OF THUNDERSTORMS COULD POTENTIALLY PRODUCE PENNY SIZED HAIL. DIVERGENCE ASSOCIATED WITH AN UPPER LEVEL JET AND A VORTICITY CENTER MOVING ACROSS NORTH CAROLINA WILL INCREASE THE CHANCE FOR RAIN... ESPECIALLY EAST AS THESE SYSTEMS EXIT. INCREASED THE QPF THROUGH THIS EVENING WITH HIGHER RAIN CHANCES IN THE EAST. THE CHANCE FOR RAIN WILL DISSIPATE FROM WEST TO EAST TONIGHT AS THE UPPER LEVEL JET AND VORTICITY CENTER CONTINUE TO MOVE EAST. TONIGHT THE JET EXITING DIMINISHES THE CHANCES OF RAIN. DENSE FOG COULD BE PRESENT DURING THE MORNING AS THE ATMOSPHERE BEGINS TO DRY OUT... BUT WILL OMIT ANY MENTION FROM THE ZONES AT THIS TIME AND REEVALUATE THIS AFTERNOON. TEMPERATURES FOR TODAY AND TONIGHT LOOK GOOD && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... 500 MILLIBAR TROUGH AXIS MOVES EAST OF THE AREA ON TUESDAY WITH NORTHWEST UPPER LEVEL WINDS SPREADING OVER THE REGION. WINDS IN THE LOWER LEVELS WILL BE OUT OF THE EAST AND NORTHEAST. SUCH A BACKING IN THE WINDS SHOULD RESULT IN A STABILIZING OF THE MID AND UPPER LEVELS...GREATLY INHIBITING ANY CHANCE OF PRECIPITATION. HOWEVER...THE GFS IS INSISTENT ON LINGERING A 850 MILLIBAR SURFACE TROUGH OVER THE FAR EASTERN AREAS DURING THE DAY TUESDAY...FOCUSING CONVECTIVE DEVELOPMENT IN THAT AREA. WILL MAINTAIN A SMALL RAIN CHANCE FOR THE COASTAL PLAIN FOR NOW...BUT AM LEANING TOWARD A DRY SOLUTION GIVEN THE BACKING WIND PROFILE AND TYPICALLY STABLE NORTHEAST LOW LEVEL FLOW. HIGHS SHOULD BE NEAR NORMAL...88 TO 90. WEDNESDAY LOOKS DRY AND SEASONABLY WARM. SURFACE TROUGH PUSHES WELL SOUTH OF THE CWA WITH MUCH DRIER AIR FILTERING INTO THE AREA THROUGHOUT THE ENTIRE COLUMN. LOW LEVEL THICKNESSES INCREASE 4 TO 6 METERS SO HIGHS IN THE LOWER 90S EXPECTED. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A RATHER WEAK AND NONDESCRIPT WEATHER PATTERN IS IN THE OFFERING FOR THE END OF THE WEAK. MAIN UPPER LEVEL JET ENERGY RETREATS NORTH TO THE UNITED STATES CANADIAN BORDER WHILE MAIN UPPER RIDGING STAYS LOCATED OVER THE WESTERN UNITED STATES AND THE WESTERN ATLANTIC. LOW LEVEL FLOW STAYS PRIMARILY EAST TO NORTHEAST THROUGH THURSDAY...SO DRY WEATHER ANTICIPATED WITH SEASONABLE TEMPERATURES. A SLIGHT WARM UP POSSIBLE FOR FRIDAY AS UPPER HEIGHTS BUILD SOMEWHAT OVER THE AREA AS UPPER RIDGE BEGINS TO STRENGTHEN OVER THE SOUTHEAST. UPPER RIDGE BECOMES ANCHORED OVER THE SOUTHEAST FOR THE WEEKEND...LEAVING CENTRAL NORTH CAROLINA IN A WEAK WESTERLY FLOW ALOFT. TEMPERATURES LIKELY TO BE SLIGHTLY ABOVE NORMAL. PRECIPITATION CHANCES LOOK RATHER SMALL WITH ONLY ISOLATED DIURNAL CONVECTION OCCURRING AT BEST. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... MID LEVEL TROUGH ACROSS THE REGION AND ITS ASSOCIATED SURFACE TROUGH COUPLED WITH AMPLE MOISTURE SUGGEST WIDESPREAD CLOUDINESS ACROSS CENTRAL NORTH CAROLINA TODAY. ALREADY SEEING ISOLATED TO SCATTERED SHOWERS OVER SECTIONS OF THE PIEDMONT AT 06Z. AS THE AIR MASS HEATS UP LATER TODAY (AFTER 15Z) EXPECT SHOWER COVERAGE TO INCREASE. DO EXPECT A FEW THUNDERSTORMS TODAY BUT DIFFICULT TO PINPOINT TIME AND LOCATION. THUS WENT WITH TEMPO PERIODS WITH SHOWERS AND HINTED AT THUNDER WITH THE CB REMARK IN THE CLOUD GROUP. THE STRONGER STORMS WILL BE CAPABLE OF WIND GUSTS 30 TO 40 KNOTS. WILL NEED TO MONITOR SATELLITE AND RADAR AND AMEND AS NEEDED. CONVECTIVE COVERAGE LOOKS MUCH LESS TUE INTO WEDNESDAY AS RIDING NEAR SURFACE AND ALOFT OCCURS ACROSS THE AREA FROM THE WEST TO NORTHWEST. DEEP NORTHEAST FLOW SHOULD ADVECT A MORE STABLE AIR MASS INTO THE AREA. MAINLY DRY AND WARM CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE WEEK. WILL LIKELY SEE PERIODS OF MVFR/IFR CONDITIONS DUE TO FOG BETWEEN 09Z-13Z WEDNESDAY MORNING AND AGAIN THURSDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 30, 4:25 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 425 AM EDT MON JUL 30 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-311000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 425 AM EDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NORTH CAROLINA BY THIS AFTERNOON. A FEW STORMS COULD BE STRONG TO SEVERE WITH THE MAIN THREAT BEING LOCALLY DAMAGING WINDS. HEAVY RAIN WILL ALSO BE A THREAT...WITH THE POTENTIAL FOR LOCALIZED FLOODING IN ANY SLOW MOVING THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. JFB
In the hours before
Special weather statement, Jul 30, 11:32 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1132 AM EDT MON JUL 30 2007 NCZ040-041-301630- CHATHAM-WAKE- 1132 AM EDT MON JUL 30 2007 ...A DEVELOPING THUNDERSTORM WILL CONTINUE TO STRENGTHEN NEAR APEX THROUGH 1230 PM... AT 1132 AM EDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER APEX... DRIFTING VERY SLOWLY TO THE EAST. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE APEX AND CARY... ESPECIALLY ALONG HIGHWAY 64... WHERE LOCALLY HEAVY RAIN COULD DROP AN INCH TO AN INCH AND A HALF IN LESS THAN ONE HOUR. PONDING OF WATER ON STREETS CAN BE EXPECTED. OTHER HEAVY SHOWERS AND STORMS WILL CONTINUE TO DEVELOP FARTHER WEST ALONG HIGHWAY 64 TOWARD PITTSBORO THROUGH THE NOON HOUR. SOME OF THESE SHOWERS AND STORMS MAY ALSO CAUSE STREET FLOODING. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION... AND SLOW DOWN TO AVOID HYDROPLANING. GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:42 AM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.